Alert archive / Wyoming / Flash Flood Warnings in 2001
Flash Flood Warning 4, NWS Riverton, WY
NWS Riverton, WY issued this flash flood warning at Sep 14, 2001, 3:28 PM MDT for Fremont County, Wyoming. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 14, 2001, 3:28 PM MDT (21:28 UTC)
- Expired
- Sep 14, 2001, 5:30 PM MDT
- In force
- 2 hr
- Issued by
- NWS Riverton, WY
- Area
- Whole counties
County Fremont County, WY
The radar
The Riverton/Lander radar (KRIW), 13 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.5 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 1165 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KRIW 142128
FFWRIW
FFWRIW
WYC013-142330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
328 PM MDT FRI SEP 14 2001
THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL FREMONT COUNTY IN WEST CENTRAL WYOMING
* UNTIL 530 PM MDT
* AT 328 PM MDT...COUNTY EMERGENCY MANAGEMENT REPORTED A FLASH
FLOOD OVER LANDER.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND
FARMLANDS ALONG THE BANKS OF STREAMS AND OTHER LOW LYING AREAS ARE
SUBJECT TO FLASH FLOODING.
TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
RIVERTON.
$$
LAT...LON 4287 10885 4274 10866 4271 10865 4279 10858
4296 10870
C. BAKER
WCJIN-WYNWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Sep 14, 3:00 PM MDT, 28 minutes earlier.
Area forecast discussion, Sep 14, 3:00 PM MDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 300 PM MDT FRI SEP 14 2001 CANADIAN COLD FRONT THROUGH FORECAST AREA EAST OF DIVIDE AND GOING THROUGH SW THROUGH SOUTH PASS ACROSS SWEETWATER COUNTY WITH WIDESPREAD CLOUD COVER AND LIGHT PRECIPITATION BEHIND FRONT...ALONG WITH EMBEDDED THUNDERSTORMS FIRING OFF OF HIGHER TERRAIN AND MOVING THROUGH BASIN. COLDER TEMPERATURES WITH STRONGER FRONT AND MORE WIDESPREAD PRECIPITATION THAN PREVIOUS FORECAST. EXPECT UPPER SHORT WAVE TROUGH EXTENDING SW FROM UPPER LOW CENTER OVER E MT TO E CNTRL ID TO PASS THROUGH FORECAST AREA WITH WEAK RIDGING ALOFT OVER AREA BY MID MORNING SAT ENDING WIDESPREAD PRECIPITATION EVENT AROUND NOON. EXPECT WEAK RIDGE TO KEEP IT DRY WITH COLDER NIGHTS AND WARMER DAYS SAT NIGHT THROUGH SUN NIGHT THEN BRING IN NEXT UPPER LEVEL SHORT WAVE TROUGH AND PACIFIC FRONT MONDAY FOLLOWED BY CANADIAN FRONT MONDAY NIGHT AND TUESDAY. MRF SHOWING MILD AND DRY PERIOD WED THROUGH FRI IN EXTENDED AND CAN SEE NO REASON DEVIATE. WILL MENTION SNOW ACCUMULATIONS OF 2 TO 4 INCHES IN MOUNTAINS EAST OF DIVIDE ABOVE 9000 TONIGHT. .RIW...NONE C.BAKER
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 3:37 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 33 min |
Nearby
Flash Flood Warnings in Wyoming, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.